advertisement
Question
Posted by: B | 2009/11/18

The Hormones

Dear Doc

About 6 weeks ago I got a a stus migraine (eventhough I did not over use pain meds) and to try and get it under control the neurologist perscribed high dosis of prednisone. I was on 3 courses of 100mg a day. I was feeling very ill and my gp took some blood and tested my thryroid . My throid level came back as 4.35. She suspected it was due to the cortisone supressing my thyroid and said we retest after 4 weeks. It came back at 1.6. Now normal again. In the meantime I have been feeling very tired, joint pain (mostly my ankles and wrists, dry skin, no sex drive, extremely emotional). I have no stamina and will be out of breath from even just haveing a conversation. I do not have hot flushes. I am 37. I had a hysterectomy 3 years ago - but still have my ovaries. My dr now also want to check my other hormones. My iron levels were 15. Do you have any other ideas of what could be causing these strange symptoms. The worst is the lack of stamina and fatigue. I do also constantly have aching wrists and ankles and get occasional pain on my heart. If I rest I do feel better (in terms of tiredness) - but I can hardly have a 3 hour nap a day and go to bed at 8 at night. I am not depressive by nature - I am a levelheaded happy person, so this is strange to me.

Thanks dr Bets - any suggestions would be welcome at this point.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo B
There are many things that can cause tiredness and jointpain - most commonly viral infections, tickbite fever, anemia, underactive thyroid. Did your doctor do a full blood count test too? It could also still be side effects from the high dosage of prednisone - see http://en.wikipedia.org/wiki/Prednisone#Side-effects
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cyberdoc | 2009/11/18

Hallo B
There are many things that can cause tiredness and jointpain - most commonly viral infections, tickbite fever, anemia, underactive thyroid. Did your doctor do a full blood count test too? It could also still be side effects from the high dosage of prednisone - see http://en.wikipedia.org/wiki/Prednisone#Side-effects
Dr Bets

Reply to cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement